He's back!! I blogged about him a couple of years ago. I was diagnosed with Osteopenia, not exactly Osteoporosis, but bad enough to get your attention.
I had a two-year follow-up bone scan to see if there were any changes. I have been taking my calciium tablets faithfully every day. The bone scan shows that my spine has improved, but my hips got worse. My doctor recommends treatment. We talked about it, and I told her anything that "Can cause" digestive issues, usually "does cause" problems for me. So she left it to me to decide. The four leading treatments are Fosomax, Actonel, Boniva and Evista. The first 3 are similar in that they have to be taken with a full glass of water 30 mins(or 60 minutes for Boniva) before eating, and patient should not lie down during that waiting period. The big caution is the risk of upper gastrointestinal disorders such as dysphagia, esophagitis, and esophageal or gastric ulcers. If you have chest pain, new or worsening heartburn, or have trouble or pain when you swallow, stop taking the medication. They have different regimens of daily/weekly/monthly.
Those three scare me. I had an incidence of LPRD (Laryngopharyngeal Reflux Disease) a few years ago. I didn't have chest pain or heartburn, and didn't know I was having reflux unitl I lost my voice every morning.
The fourth treatment option is Evista. The big caution there is immobility while taking Evista can cause deep venous thrombosis, pulmonary embolism, and retinal vein thrombosis. Don't you just love the advertising for medication that tells you all the bad news. I should tell you that my siblings have a history of cardio-vascular disease including Peripheral Artery Disease.
So, I considered my options, and wondered if I should risk becoming Tinker's twin with the titanium hip somewhere down the road, or try something else.
What would you do?